Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


When Efavirenz
Mar 25, 2004

I've recently started of Efavirenz, AZT and 3TC.

I rashed out pretty badly (whole body from soles of feet to face) with the suspect being the Efavirenz so I have stopped that for the time being.

My Dr. wants to move to Kaletra however I am **very** lery about starting on a PI.

So my questions are:

1) Because I rashed out on one NNRTI does it mean that ll NNRTI's are out of the question?

2) Because I started and then stopped one NNRTI does it mean that my HIV will be resist to all (what's the liklyhood)

3) I am worried about Kaletra with side effect (most of my HIV+ friend have told me to advoid these if I can because of the effects). How founded are these concerns?

4) What other alternative (specifically) could be recommended what would not include Kaletra (PI)?

5) Are am I simply off in left-center field (it's ok to say yes on this one, honest) :-)

My CD4 is just shy of 300 with a load ok 80K.

Thanks in advance, ap

Response from Dr. Pierone

One can re-challenge with another NNRTI (Viramune) but the risk of rash will be fairly high. The likelihood is very low that you will develop resistance to NNRTI after an abbreviated course. The side effects of Kaletra need to be reckoned with; an alternative PI that is better tolerated is Reyataz (atazanavir). We don't have the long-term data with Reyataz yet, but boosted with low dose Norvir (100mg daily) it appears to be very potent. You are not off base, good luck!



Previous
HIVEE/CEM15 future?
Next
A word of thanks

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement